Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Abdominal pain, gastric area discomfort. Taken Altosec. Do you think my small stomach has been damaged?

User rating for this question
Very Good
Answered by

Gastroenterologist, Surgical
Practicing since : 1984
Answered : 814 Questions
Hi Doctor
I had bariatric surgery 5 years ago and went through menopause 2 years ago since my menopause i experienced a great number of bladder infections and have taken a lot of antibiotics. i have recently been treated by a doctor who seemed to think that my bladder infections could actually be brought on by my gut and gave me a Altosec pills for acid reflux and peptic ulcer treatment - this help a great deal but now i have a pain just under my rib cage and have discomfort in my gastric area. i have taken probiotics and dont know if this was the correct treatment. Do you think my small stomach has been damaged by the pills even though they are prescribed to bariatric patients or should i go for a scope. i have taken a liquid to calm my discomfort - what do you suggest regards XXXXXXX
Posted Fri, 20 Apr 2012 in Abdominal Pain
Answered by Dr. Ajit Naniksingh Kukreja 1 hour later

Thanks for posting your query

What I gather from your history is that you are suffering from GallBladder Infections.

Because Altosec is a proton pump inhibitor and has nothing to do with urinary bladder problems

If Altosec has helped you- it confirms the problem is with Gallbladder and there is no harm continuing the same for upto 6 months in a maintenance dose

The pain under the rib cage is second symptom suggestive of gallbladder disease - I think you should go in for a ultrasonography scan

The small stomach/or the regular stomach gets small damage from the Gallbladder disease which can be controlled with medicines

What liquid did you take ? Antacid ? If yes no harm in continuing

Instead of a scopy go for an ultrasonography as advised first and then if necessaey you may go for a scopy

Probiotics would be of help and there is no issue in going for them

Hope all clear, if any clarification needed revert back
Get Well Soon
Above answer was peer-reviewed by
Follow-up: Abdominal pain, gastric area discomfort. Taken Altosec. Do you think my small stomach has been damaged? 11 hours later
Hi Doctor

Thank you for your answer. I had all the scans on my gallbladder before I had the surgery and all was in order and no problem otherwise when I had my bariatric surgery they would have removed the gallbladder? I had the acid reflux before I had the operation and that was one of the reasons why I had the operation? I am just scared i suppose
Answered by Dr. Ajit Naniksingh Kukreja 1 hour later
Hi and thanks again,

If all your gallbladder scans are normal, then the second possibility that I can think of is gastritis.

Sometimes gastritis (swelling of stomach mucosa) can occur though you have undergone bariatric surgery and can cause similar symptoms.

These symptoms can be controlled by lifestyle changes - avoid tight clothes, avoid heavy meals, do not stoop, avoid heavy meals, avoid anything orally two hours before going to bed and distressing measures such as physical exercise, transcendental meditation/yoga. These changes will increase the effectiveness of proton pump inhibitors are you should be ok.

If your symptoms are troubling you, you can plan endoscopy and reveal the true nature of your problem.

Hope I have answered your query this time around. Please accept this answer if you do not have any other queries. I will be available to answer any other doubts that you might have.

Get Well Soon

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor